Closed-Form Solutions of a General Inequality-Constrained LQ Optimal Control Problem

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

4 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)257-279
Journal / PublicationApplicable Analysis
Issue number1-4
Publication statusPublished - 1 Apr 1991
Externally publishedYes


A general linear quadratic (LQ) optimal control problem, with the dynamic system being governed by a higher-order vector-valued ordinary differential equation and with inequality-constraints on the state vector and/or the control input, is studied. Based on an explicit characterization result, optimal solutions are obtained in closed-form. A constructive method for finding the closed-form optimal solutions is proposed, and two illustrative examples are included. © 1991, Taylor & Francis Group, LLC. All rights reserved.

Research Area(s)

  • closed-form optimal solution, inequality-constraint, KEY WORDS LQ optimal control